Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 255, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 20, 2015, 4:55 PM CDT for Creek County, Okmulgee County, Tulsa County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2015, 4:55 PM CDT (21:55 UTC)
- Expired
- Jul 20, 2015, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Creek County, OK, Okmulgee County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 52 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:08 PM CDT | HAIL 1.75 | 3 S Glenpool, OK | REPORT VIA SOCIAL MEDIA PICTURES OF HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 680 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696
WUUS54 KTSA 202155
SVRTSA
OKC037-111-143-202230-
/O.NEW.KTSA.SV.W.0255.150720T2155Z-150720T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TULSA COUNTY IN NORTHEASTERN OKLAHOMA...
EAST CENTRAL CREEK COUNTY IN NORTHEASTERN OKLAHOMA...
NORTH CENTRAL OKMULGEE COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 530 PM CDT
* AT 455 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES EAST OF
MOUNDS...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GLENPOOL...MOUNDS...LIBERTY AND HECTORVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3591 9610 3597 9599 3581 9577 3576 9603
TIME...MOT...LOC 2155Z 312DEG 11KT 3589 9598
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
865
WWUS54 KTSA 202212
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
512 PM CDT MON JUL 20 2015
OKC037-111-143-202230-
/O.CON.KTSA.SV.W.0255.000000T0000Z-150720T2230Z/
TULSA OK-CREEK OK-OKMULGEE OK-
512 PM CDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHERN TULSA...EAST CENTRAL CREEK AND NORTH CENTRAL OKMULGEE
COUNTIES...
AT 511 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASKELL...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GLENPOOL...LIBERTY AND HECTORVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3592 9605 3596 9598 3582 9579 3579 9602
TIME...MOT...LOC 2211Z 312DEG 11KT 3578 9568
HAIL...1.00IN
WIND...60MPH
$$800
WWUS54 KTSA 202224
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CDT MON JUL 20 2015
OKC037-111-143-202233-
/O.EXP.KTSA.SV.W.0255.000000T0000Z-150720T2230Z/
TULSA OK-CREEK OK-OKMULGEE OK-
524 PM CDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN TULSA...EAST CENTRAL
CREEK AND NORTH CENTRAL OKMULGEE COUNTIES WILL EXPIRE AT 530 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3592 9605 3596 9598 3582 9579 3579 9602
TIME...MOT...LOC 2222Z 312DEG 11KT 3578 9568
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:38 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 20, 2:38 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
238 PM CDT MON JUL 20 2015
.DISCUSSION...
WEAK SFC BOUNDARY PUSHING INTO FAR NE OK THIS AFTERNOON. THIS
FEATURE WILL SERVE AS THE FOCUS FOR SHOWERS AND THUNDERSTORMS FOR
THE NEXT FEW DAYS AS IT LINGERS ACROSS THE REGION. MOST COVERAGE
SHOULD REMAIN NORTH OF INTERSTATE 40 THROUGH WEDNESDAY. STORMS
THAT DEVELOP CLOSEST TO THE FRONT WILL CARRY A HEAVY RAIN AND
FLASH FLOOD RISK...ESPECIALLY TONIGHT AND TOMORROW. CLOUDS AND
RAIN WILL KEEP TEMPERATURES BELOW NORMAL INTO WEDNESDAY. PRECIP
CHANCES AFTER WEDNESDAY WILL BECOME LIMITED AGAIN AS MID LEVEL
HEIGHT RISES ENSUE OVER THE SOUTHERN PLAINS. THE HEAT AND HUMIDITY
WILL RETURN FOR THE LATTER PART OF THE WEEK AND INTO THE WEEKEND
AS TEMPERATURES WILL ONCE AGAIN REACH THE MID AND UPPER 90S ACROSS
MOST OF THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 76 86 72 90 / 70 50 50 20
FSM 77 88 74 92 / 40 40 40 20
MLC 77 92 72 93 / 20 40 40 20
BVO 73 85 70 87 / 70 50 50 20
FYV 71 84 69 85 / 60 50 50 30
BYV 70 85 68 84 / 70 50 50 50
MKO 76 88 72 92 / 50 50 50 20
MIO 72 85 68 85 / 70 50 50 50
F10 76 88 72 92 / 50 50 50 20
HHW 75 95 75 95 / 20 20 20 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ049-053>068-
070>076.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ019-020-029.
&&
SHORT TERM...20
LONG TERM....23Hazardous weather outlook, Jul 20, 4:44 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 444 PM CDT MON JUL 20 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 444 PM CDT MON JUL 20 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN AND FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS PARTS OF NORTHEAST OKLAHOMA. ADDITIONAL THUNDERSTORMS WILL LIKELY DEVELOP IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING AND OVERNIGHT HOURS AS A FRONT APPROACHES. A LIMITED RISK OF SEVERE WEATHER WILL EXIST PRIMARILY WITH THE AFTERNOON STORMS...WITH DAMAGING DOWNBURST WINDS BEING THE MAIN THREAT. IN ADDITION...LOCALLY HEAVY RAIN AND FLOODING OF LOW LYING...FLOOD PRONE AREAS WILL BE POSSIBLE. THE SEVERE RISK WILL DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING...BUT THE HEAVY RAIN AND FLASH FLOOD POTENTIAL WILL CONTINUE. IN ADDITION TO THE THUNDERSTORM THREATS...HEAT INDEX VALUES BETWEEN 105 AND 112 WILL CONTINUE ACROSS SOUTHEAST OKLAHOMA...WEST CENTRAL ARKANSAS...AND PARTS OF NORTHEAST OKLAHOMA THAT ARE UNAFFECTED BY THE THUNDERSTORM ACTIVITY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL REMAIN HIGH THROUGH AT LEAST WEDNESDAY...AS THE AFOREMENTIONED FRONT WILL STALL ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AND UPPER LEVEL DISTURBANCES INTERACT WITH IT. HEAVY RAIN AND LOCALIZED FLASH FLOODING MAY OCCUR...WITH A LIMITED THREAT OF DOWNBURST WINDS ALSO EXISTING. LATE THIS WEEK AND INTO THE WEEKEND...UPPER LEVEL RIDGING WILL AGAIN BUILD INTO THE CENTRAL UNITED STATES...BRINGING THE HEAT BACK TO THE REGION. ANOTHER EXTENDED PERIOD OF HEAT INDEX VALUES IN EXCESS OF 105 DEGREES WILL BE LIKELY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 20, 4:01 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 401 PM CDT MON JUL 20 2015 OKZ062-063-068-202130- CHEROKEE OK-DELAWARE OK-MAYES OK- 401 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES...SOUTHWESTERN DELAWARE AND NORTHERN CHEROKEE COUNTIES UNTIL 430 PM CDT... AT 400 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF PRYOR CREEK...MOVING EAST AT 35 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PRYOR...PRYOR CREEK...LOCUST GROVE...SALINA...HOOT OWL...SPORTSMEN ACRES COMMUNITY...ROSE AND SNOWDALE STATE PARK. LAT...LON 3625 9540 3638 9534 3635 9494 3613 9506 TIME...MOT...LOC 2100Z 287DEG 29KT 3629 9525
Special weather statement, Jul 20, 4:09 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 409 PM CDT MON JUL 20 2015 OKZ060-064-066-067-070-202145- MUSKOGEE OK-CREEK OK-TULSA OK-OKMULGEE OK-WAGONER OK- 409 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA...WEST CENTRAL WAGONER...NORTHWESTERN MUSKOGEE...EAST CENTRAL CREEK AND NORTHEASTERN OKMULGEE COUNTIES UNTIL 445 PM CDT... AT 408 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GLENPOOL...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN TULSA...BROKEN ARROW...BIXBY...SAPULPA...JENKS... GLENPOOL...COWETA...KIEFER...MOUNDS...STONEBLUFF...LIBERTY... HECTORVILLE AND LEONARD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3586 9613 3605 9603 3597 9561 3577 9577 TIME...MOT...LOC 2108Z 283DEG 25KT 3594 9598
Special weather statement, Jul 20, 4:12 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 412 PM CDT MON JUL 20 2015 OKZ060-067-202145- TULSA OK-WAGONER OK- 412 PM CDT MON JUL 20 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TULSA AND CENTRAL WAGONER COUNTIES UNTIL 445 PM CDT... AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF ONETA...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROKEN ARROW...WAGONER...COWETA...PORTER...ONETA AND REDBIRD. LAT...LON 3601 9582 3612 9570 3598 9531 3581 9558 TIME...MOT...LOC 2112Z 303DEG 23KT 3602 9565
Special weather statement, Jul 20, 4:46 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT MON JUL 20 2015
OKZ060>064-066>070-202230-
ADAIR OK-MUSKOGEE OK-CREEK OK-TULSA OK-CHEROKEE OK-DELAWARE OK-
MAYES OK-ROGERS OK-OKMULGEE OK-WAGONER OK-
446 PM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
SOUTHEASTERN TULSA...SOUTHERN MAYES...WAGONER...NORTHWESTERN
MUSKOGEE...SOUTHWESTERN DELAWARE...EAST CENTRAL CREEK...NORTHERN
CHEROKEE...NORTHEASTERN OKMULGEE AND NORTHWESTERN ADAIR COUNTIES
UNTIL 530 PM CDT...
AT 446 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTH OF LOCUST
GROVE TO 4 MILES NORTHWEST OF WAGONER TO 4 MILES SOUTH OF BIXBY...AND
MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SOUTHERN TULSA...BROKEN ARROW...WAGONER...BIXBY...JENKS...GLENPOOL...
COWETA...CHOUTEAU...HASKELL...INOLA...KIEFER...LOCUST GROVE...
MOUNDS...OKAY...HULBERT...PORTER...OAKS...TULLAHASSEE...STONEBLUFF
AND SEQUOYAH STATE PARK.
LAT...LON 3616 9479 3585 9510 3572 9594 3594 9614
3615 9560 3628 9515
TIME...MOT...LOC 2146Z 288DEG 32KT 3624 9516 3599 9544 3589 9591Local storm report, Jul 20, 4:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 2 NNE ONETA 36.05N 95.69W
07/20/2015 WAGONER OK EMERGENCY MNGR
POWER POLES DOWNED BY STRONG WINDS.
&&
KAHLocal storm report, Jul 20, 4:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
451 PM CDT MON JUL 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 4 NE ONETA 36.06N 95.66W
07/20/2015 WAGONER OK NWS EMPLOYEE
TREE DAMAGE AT 288TH AND 71ST.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:33 PM CDT | Special Weather Statement | TSA | Washington | 27 min |
| Jul 20, 2:56 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 20, 3:20 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| Jul 20, 3:37 PM CDT | Special Weather Statement | TSA | Mayes | 23 min |
| Jul 20, 3:44 PM CDT | Special Weather Statement | TSA | Wagoner | 31 min |
| Jul 20, 4:01 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 20, 4:09 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 20, 4:12 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| Jul 20, 4:16 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 29 min |
| Jul 20, 4:46 PM CDT | Special Weather Statement | TSA | Wagoner | 44 min |
| Jul 20, 4:53 PM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 112 min |
| Jul 20, 5:08 PM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| Jul 20, 5:09 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Wagoner | 36 min |
| Jul 20, 5:26 PM CDT | Special Weather Statement | TSA | Okmulgee | 34 min |
| Jul 20, 5:31 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.